MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179799740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Injury (2348)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint is a reportable adverse event and malfunction.Post-operative implant breakage reported.Changes to the construct integrity including broken, loosened, migrated devices have been known to pose risk for serious injury to the patient including risk for damage to nerve structure or the need for revision surgery.Although these events may not correlate to a device malfunction, it is often difficult to identify a specific causal event.As such, these events are always determined to be reportable events.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Not returned for evaluation.
 
Event or Problem Description
Revision scoliosis correction on (b)(6) 2017.Patient underwent primary correction (b)(6) 2010.Three years ago the patient had a fall and the screws broke just under the tulip and the cocr rods also broke.X-ray provided.Case is linked to (b)(4) - this case captures the instrument issues that occurred during the revision procedure.

Brand Name
EXPEDIUM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6908522
Report Number1526439-2017-10781
Device Sequence Number124598
Product Code NKB
UDI-Device Identifier10705034083810
UDI-Public(01)10705034083810
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number179799740
Device Catalogue Number179799740
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date10/02/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;